Hey, I am just started using the Fentanyl Transdermal Patch 50 mcg and I first applied it about 15 hours ago for the first time. I am having terrible nausea and ended up vomitting a couple times. Can anyone tell me if this is normal and what I should do and will this effect go away? Feeling pretty miserable right now and I have a terrible headache. Thanl you so much
This will stop once your body is used to the fentanyl. Most narcotics do this at first. If it doesn't go away in a few days, I'd say call your dr and tell him. Its possible that you won't adapt to it, and will need something else.
Its normal at first it will stop
Opioids cause nausea. Just one of there side effects. Sometimes it gets better with time sometimes it doesnt. U can try any over the counter nausea meds. If all them fail ask ur doc. The best nausea meds I've ever had was scopolamine patches. Little round patches that go right behind ur ears. They r good for 3 days. They r great especially if ur so nauseas u can't keep pills down long enough for them to work b4 u puke em up. Helps to also keep ur opioids or any other meds down. They don't have many side effects. They can make it hard read. Can cause blurry vision but not bad enough u can't drive or anything. They r very expensive if u don't have insurance. U want to make sure if u do have insurance they are on ur formulary list.
If you are being sick then take the patch off and seek medical advice immediately. If you have not used this drug before then whoever told you to start on that dose wants sacking. You do not say if you were on any opioids before taking Fentanyl patches? If you are being sick after 15 hours then as I said earlier seek medical advice, if you were not on opioids before this patch then you should have been given 25 microgram / hour. You will not got the full effect of the patch at that amount of time so it is better safe than sorry, you are taking a very strong drug that can be fatal if the dose is too high for you. Please do not risk it, so remove the patch and see the doctor before continuing!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Mar 2013 • 2 answers
Updated 13 days ago • 10 answers
Updated 28 Feb 2018 • 3 answers
Updated 18 Mar 2018 • 3 answers
Updated 8 Oct 2018 • 1 answer